MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5532-G-409-E
Medical Device Problem Codes Device Damaged Prior to Use (2284); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.H3 other text : device not returned to the manufacturer.
 
Event or Problem Description
When the iud was removed from the packaging during implantation, it had a loose locking wire.The surgeon had to take another implant, this one was not implanted.
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation involving a triathlon insert was reported.The event was confirmed via the provided photograph of the device.Method & results: -product evaluation and results: the reported device was not returned; however, a photograph was provided for review.The photograph shows the insert in a plastic bag with labels.The labels partially obscure the view of the insert but it appears that the locking wire has completely disassociated from the poly insert.Nothing further can be observed from the photograph.-clinician review: no medical records were received for review with a clinical consultant.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the locking wire came loose from the triathlon insert during surgery.The reported device was not returned; however, a photograph was provided for review.The photograph shows the insert in a plastic bag with labels.The labels partially obscure the view of the insert but it appears that the locking wire has completely disassociated from the poly insert.Nothing further can be observed from the photograph.Further information such as return of the device is needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If device(s) and/or additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation involving a triathlon insert was reported.The event was confirmed via the provided photograph of the device.Method & results: -product evaluation and results: visual inspection: visual inspection of the returned device indicated that the locking wire is not attached to the device.No obvious damage is visible.Additionally, photograph was provided for review.The photograph shows the insert in a plastic bag with labels.The labels partially obscure the view of the insert but it appears that the locking wire has completely disassociated from the poly insert.The device was further reviewed which indicated the following: "further investigation conducted was the examination of the complaint part returned back to stryker under a microscope where evidence of a wires presence and it having been fully seated within the locking wire slot was ensured.It was observed that residual scratches stemming from the insertion of the locking wire were present." -clinician review: no medical records were received for review with a clinical consultant.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the locking wire came loose from the triathlon insert during surgery.Visual inspection of the returned device indicated that the locking wire is not attached to the device.No obvious damage is visible.Additionally, photograph was provided for review.The photograph shows the insert in a plastic bag with labels.The labels partially obscure the view of the insert but it appears that the locking wire has completely disassociated from the poly insert.The device was further reviewed which indicated the following: "further investigation conducted was the examination of the complaint part returned back to stryker under a microscope where evidence of a wires presence and it having been fully seated within the locking wire slot was ensured.It was observed that residual scratches stemming from the insertion of the locking wire were present." the review of the dhr indicated that the locking wire features were properly inspected and signed off on and there were no noted discrepancies or anomalies in subsequent processing steps.It cannot be confirmed from the information provided that the reported issue resulted from manufacturing.Furthermore, it is possible that the locking wire dislodged during transportation/handling.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
When the insert was removed from the packaging during implantation, it had a loose locking wire.The surgeon had to take another implant, this one was not implanted.

Brand Name
TRIATHLON PS X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
sanjana talathi
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17983375
Report Number0002249697-2023-01238
Device Sequence Number17613484
Product Code MBH
UDI-Device Identifier07613327338355
UDI-Public07613327338355
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K172634
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5532-G-409-E
Device Lot NumberL91A6L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/27/2023
Supplement Date Received by Manufacturer12/07/2023
01/21/2025
Initial Report FDA Received Date10/23/2023
Supplement Report FDA Received Date12/27/2023
02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown